Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

A numerical method for solving three-dimensional generalised Newtonian free surface flows

Tomé, M.F. and Grossi, L. and Castelo, A. and Cuminato, J.A. and Mangiavacchi, N. and Ferreira, V.G. and De Sousa, F.S. and McKee, S. (2004) A numerical method for solving three-dimensional generalised Newtonian free surface flows. Journal of Non-Newtonian Fluid Mechanics, 123 (2-3). pp. 85-103. ISSN 03770257

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

This work presents a numerical technique for solving three-dimensional generalized Newtonian free surface flows. It is an extension to three dimensions of the technique introduced by Tomæ#169; et al. [M.F. Tomæ#169;, B. Duffy, S. McKee, A numerical technique for solving unsteady non-Newtonian free surface flows, J. Non-Newtonian Fluid Mech. 62 (1996) 9-34] but additionally includes many other features. The governing equations are solved by a finite difference method on a staggered grid. It uses marker particles to describe the fluid; these particles provide the location and visualization of the fluid free surface. As currently implemented, the present method can simulate generalized Newtonian flow in which the viscosity is modelled using the Cross model. The numerical technique presented in this paper is validated by using exact solutions for the flow of a Cross model fluid inside a pipe and convergence is demonstrated by means of grid refinement for the problem of a spreading drop. Numerical results showing the flow of a generalized Newtonian fluid jet impinging onto a flat surface and that of a jet buckling are given.

Item type: Article
ID code: 2197
Keywords: generalized newtonian fluid, free surface flow, finite difference, analytic solution, Mathematics, Materials Science(all), Chemical Engineering(all), Mechanical Engineering, Applied Mathematics, Condensed Matter Physics
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Strathprints Administrator
    Date Deposited: 06 Jan 2007
    Last modified: 04 Sep 2014 12:52
    URI: http://strathprints.strath.ac.uk/id/eprint/2197

    Actions (login required)

    View Item